Alert archive / Nebraska / Tornado Warnings in 2011
Tornado Warning 64, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at Jun 20, 2011, 5:18 PM CDT for Hamilton County, York County, Nebraska. It was in force for 27 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2011, 5:18 PM CDT (22:18 UTC)
- Expired
- Jun 20, 2011, 5:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
Counties Hamilton County, NE, York County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 5:21 PM CDT | FUNNEL CLOUD | 2 W York, NE | |
| Jun 20, 5:26 PM CDT | TORNADO | 6 Ssw Hampton, NE | FIRE DEPARTMENT REPORTS TORNADO ON GROUND 2 MILES SOUTH AND 1 WEST OF HAMPTON INTERSTATE EXCHANGE. |
| Jun 20, 5:34 PM CDT | HAIL 1.25 | 3 Wsw Bradshaw, NE | |
| Jun 20, 5:34 PM CDT | TORNADO | 2 W Hampton, NE | |
| Jun 20, 5:40 PM CDT | TORNADO | 4 Sw Hampton, NE | HAMPTON FIRE DEPARTMENT REPORTS TORNADO DAMAGE TO POWER LINES, GRAIN BINS, TREES AND PIVOT IRRIGATION SYSTEMS. |
| Jun 20, 5:44 PM CDT | TORNADO | 2 W Bradshaw, NE | TORNADO DAMAGE 2 MILES WEST OF BRADSHAW. GRAIN BINS DAMAGED AND TRAIN DERAILED. POWER LINES DOWN AS WELL. |
| Jun 20, 5:49 PM CDT | TORNADO | 8 W York, NE | TORNADO ON THE GROUND. |
| Jun 20, 5:50 PM CDT | TORNADO | 3 E Hampton, NE | TORNADO ON THE GROUND 3 TO 4 MILES EAST OF HAMPTON |
| Jun 20, 5:54 PM CDT | TORNADO | 6 N Bradshaw, NE | LARGE MULTIPLE VORTEX TORNADO ON THE GROUND. |
| Jun 20, 5:55 PM CDT | TORNADO | 6 N Bradshaw, NE | TORNADO STILL ON THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 1:00 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -396 J/kg
- Mixed-layer LCL
- 1450 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -142 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.5
The text
As transmitted, in the capitals the NWS used until 2016.
736 WFUS53 KGID 202218 TORGID NEC081-185-202245- /O.NEW.KGID.TO.W.0064.110620T2218Z-110620T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HASTINGS NE 518 PM CDT MON JUN 20 2011 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN HAMILTON COUNTY IN SOUTH CENTRAL NEBRASKA... NORTHWESTERN YORK COUNTY IN EAST CENTRAL NEBRASKA... * UNTIL 545 PM CDT * AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR STOCKHAM...OR 18 MILES SOUTHWEST OF YORK... AND MOVING NORTHEAST AT 25 MPH. AT 513 PM CDT...A FUNNEL CLOUD WAS REPORTED 4 MILES SOUTHWEST OF HENDERSON BY SEVERAL SOURCES. * LOCATIONS IMPACTED INCLUDE... YORK...LUSHTON...HENDERSON...HAMPTON...BRADSHAW AND THAYER. THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 333 AND 352. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 4070 9772 4070 9809 4105 9784 4096 9747 TIME...MOT...LOC 2217Z 206DEG 23KT 4073 9788 HAIL 1.75IN $$ PFANNKUCH
2 follow-up statements
163 WWUS53 KGID 202229 RRA SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 529 PM CDT MON JUN 20 2011 NEC081-185-202245- /O.CON.KGID.TO.W.0064.000000T0000Z-110620T2245Z/ HAMILTON NE-YORK NE- 529 PM CDT MON JUN 20 2011 ...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN YORK AND EAST CENTRAL HAMILTON COUNTIES UNTIL 545 PM CDT... AT 526 PM CDT...EMERGENCY MANAGEMENT REPORTED A TORNADO. THIS TORNADO WAS LOCATED 2 MILES SOUTH SOUTHWEST OF THE HAMPTON INTERCHANGE ON INTERSTATE 80. LOCATIONS IMPACTED INCLUDE... YORK...HAMPTON AND BRADSHAW. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 4071 9774 4077 9802 4105 9784 4096 9747 TIME...MOT...LOC 2228Z 206DEG 24KT 4082 9790 HAIL 1.75IN $$ PFANNKUCH
241 WWUS53 KGID 202234 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 534 PM CDT MON JUN 20 2011 NEC081-185-202245- /O.CON.KGID.TO.W.0064.000000T0000Z-110620T2245Z/ HAMILTON NE-YORK NE- 534 PM CDT MON JUN 20 2011 ...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN YORK AND EAST CENTRAL HAMILTON COUNTIES UNTIL 545 PM CDT... AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND STORM SPOTTERS WERE TRACKING A LARGE AND EXTREMELY DANGEROUS TORNADO. THIS TORNADO WAS LOCATED NEAR HAMPTON...OR 17 MILES WEST OF YORK...MOVING NORTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... YORK...HAMPTON AND BRADSHAW. RESIDENT IN AND NEAR HAMPTON TAKE COVER NOW! PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPEAT...A LARGE...EXTREMELY DANGEROUS AND POTENTIALLY DEADLY TORNADO IS ON THE GROUND. TO PROTECT YOUR LIFE...TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 4071 9774 4077 9802 4105 9784 4096 9747 TIME...MOT...LOC 2234Z 207DEG 26KT 4087 9790 HAIL 1.50IN $$ PFANNKUCH
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Jun 20, 3:39 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 20, 3:39 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 339 PM CDT MON JUN 20 2011 .SHORT TERM...TONIGHT THROUGH 00Z FRIDAY. PRIMARY FORECAST CONCERN CONTINUES TO LIE WITH THE IMPACT FELT BY THE UPPER LEVEL LOW MOVING THROUGH. THINGS ARE UNDERWAY AND SO FAR GOING PRETTY MUCH AS EXPECTED...PROFILER/SATELLITE DATA SHOWING THE MAIN UPPER LEVEL LOW PRESSURE SYSTEM MAKING ITS WAY FURTHER ONTO THE PLAINS...CURRENTLY SET UP OVER WRN PORTIONS OF KANSAS. SURFACE LOW PRESSURE SITTING OVER NC KS/NEAR THE KS/NEB BORDER...WITH THE WARM FRONTAL BOUNDARY EXTENDING TOWARD THE E/NE. PLENTY OF INSTABILITY/SHEAR AVAILABLE...SO EXPECTING THUNDERSTORMS TO HAVE LITTLE TROUBLE BECOMING SEVERE THIS AFTERNOON...AND WITH THE SFC LOW SHIFTING RIGHT OVER THE CWA AND BOUNDARIES IN PLACE...THE POTENTIAL FOR TORNADOES CERTAINLY REMAINS. THIS WILL REMAIN THE MAIN STORY THROUGH THE REST OF THE AFTERNOON AND INTO THIS EVENING...WITH ADDITIONAL ACTIVITY EXPECTED TO FIRE ALONG THE SFC FRONT DRAPED THROUGH THE CWA AS THE UPPER LEVEL PUSHES FURTHER INTO THE REGION. WESTERN PORTIONS WILL CONTINUE TO SEE WRAP AROUND PRECIPITATION CHANCES THROUGH THE OVERNIGHT HOURS ON THE BACKSIDE OF THE UPPER LEVEL LOW AS IT SHIFTS NORTHEAST THROUGH THE CENTRAL PLAINS...WITH IT EXPECTED TO BE OVER NORTHEASTERN NEBRASKA BY 12Z TUESDAY. IT WILL CONTINUE TO GRADUALLY SHIFT E/NE THROUGH THE DAY...WHICH WILL KEEP PRECIPITATION CHANCES LINGERING AROUND...ESP ACROSS NORTHEASTERN PORTIONS OF THE CWA. EXPECTING COOLER CONDITIONS WITH NORTHWESTERLY WINDS AND CONTINUED CLOUD COVER /AT LEAST FOR PART OF THE DAY/...WITH HIGHS FORECAST IN THE 70S. KEPT THUNDER AT AN ISOLATED MENTION WITH THE BEST INSTABILITY PUSHING EAST OF THE CWA. ONE CONCERN WILL BE WITH WINDS...WITH PRESSURE RISES AND A TIGHTENED PRESSURE GRADIENT ACROSS THE CWA. EXPECTING THAT WIND SPEEDS WILL BE IN AT LEAST THE 20 TO 25 MPH RANGE...UPCOMING SHIFTS WILL HAVE TO DETERMINE IF THERE IS A NEED FOR A WIND ADV. KEPT FORECAST FOR TUESDAY NIGHT THROUGH THURSDAY DRY...AS THE CWA SITS UNDER NORTHWESTERLY UPPER LEVEL FLOW BEHIND TODAYS SYSTEM. EXPECTING TO SEE CLEARING SKIES WITH THE MORE SUBSIDENT FLOW...WITH GRADUALLY DIMINISHING WINDS AS SURFACE HIGH PRESSURE CONTINUES TO SETTLE INTO THE REGION FROM THE WEST. .LONG TERM...THURSDAY NIGHT THROUGH MONDAY. PRIMARY CONCERNS INCLUDE SEVERAL CHANCES FOR OFF AND ON...LIKELY MAINLY NOCTURNAL THUNDERSTORM CHANCES. THIS FORECAST WAS BASED PRIMARILY OFF A BLEND OF THE DETERMINISTIC 00Z ECMWF RUN...AND THE 00Z GFS ENSEMBLE MEAN. LOOKING AT THE OVERALL PICTURE FOR THESE 3-4 DAYS...MODELS ARE IN DECENT AGREEMENT THAT FRI-MON WILL FEATURE A SEASONABLY ACTIVE QUASI-ZONAL FLOW PATTERN ALOFT...TO THE NORTH OF A SUBTROPICAL MID LEVEL RIDGE BECOMING ESTABLISHED FROM THE DESERT SOUTHWEST INTO TX/OK. STARTING THINGS OFF THURS NIGHT INTO FRI...THE MID/UPPER LEVELS FEATURE WEAK RIDGING...WITH THE CENTRAL PLAINS IN BETWEEN THE DEPARTING SHORTWAVE TROUGH ACROSS THE NORTHEAST CONUS...AND ANOTHER CLOSED H5 LOW CENTERED NEAR THE WASHINGTON STATE/BRITISH COLUMBIA BORDER. AT THE SURFACE...THE STORY FOR THE ENTIRE FRI-MON PERIOD GENERALLY HINGES ON THE PLACEMENT OF A CLASSIC JUNE QUASI-STATIONARY EAST-WEST FRONT...WHICH WILL LIKELY WANDER AROUND SOMEWHERE BETWEEN SOUTHERN KANSAS AND SOUTHERN NEBRASKA DEPENDING ON THE DAY. OVERALL...THE FORECAST LOOKS RELATIVELY UNCHANGED FROM PREVIOUS PACKAGE...WITH SEVERAL...OFF AND ON CHANCES FOR THUNDERSTORMS DURING THE PERIOD. HAVE SLIGHT CHANCE 20 PERCENT POPS FOCUSED DURING MOST PERIODS...BUT MADE A MINOR BUMP TO CHANCE 30S FOR FRIDAY NIGHT...WHICH BASED ON GFS ENSEMBLE DATA LOOKS LIKE THE OVERALL BEST 12-HOUR PRECIP RISK DURING THE EXTENDED PERIOD. AS FOR THURSDAY NIGHT INTO FRIDAY...SOMEWHAT HESITANTLY LEFT OUT SLIGHT CHANCE POPS...ALTHOUGH 00Z ECMWF WOULD SUGGEST THAT POPS MAY ULTIMATELY BE REQUIRED ACROSS AT LEAST THE EASTERN HALF OF THE CWA LATE THURS NIGHT INTO FRI MORNING AS DECENT LOW LEVEL JET CONVERGENCE/THETA-E ADVECTION FOCUSES INTO THE AREA. HOWEVER WITH THE GFS ENSEMBLE MUCH LESS BULLISH FOR NOW...WILL LEAVE IT DRY FOR NOW. AS STATED EARLIER...FOCUSED HIGHEST POPS FOR NOW ON FRIDAY NIGHT PERIOD...AS BOTH GFS/ECMWF ARE IN DECENT AGREEMENT WORKING A LOW AMPLITUDE SHORTWAVE THROUGH THE MID LEVEL FLOW...ENHANCING THE LOW LEVEL FORCING FROM ANOTHER NOCTURNAL LOW LEVEL JET POKING NORTHWARD OUT OF KANSAS. ADDITIONAL WAVES PASS THROUGH BOTH SAT NIGHT AND SUN NIGHT...AND ALTHOUGH THE CURRENT POPS DON/T OUTWARDLY REFLECT IT...THIS LOOKS LIKE A FAIRLY CLASSIC JUNE PATTERN FAVORING EVENING/OVERNIGHT CONVECTION VERSUS DAYTIME STORMS...EITHER VIA THE LOW LEVEL JET OR FROM HIGH PLAINS STORMS ROLLING EASTWARD INTO THE AREA. AS ALWAYS...A POTENTIALLY STRONG MID LEVEL CAP EVIDENT BY H7 TEMPS IN EXCESS OF +12C WILL DICTATE THE SOUTHERN EXTENT OF CONVECTION...AND PATTERN SUGGESTS NEBRASKA COUNTIES WILL ULTIMATELY BE ASSIGNED HIGHER STORM CHANCES THAN KANSAS. ALTHOUGH NO PERIOD STANDS OUT FOR A MAJOR SEVERE WEATHER RISK...THE PERSISTENCE OF 30-40KT OF DEEP LAYER SHEAR ON THE NORTHERN PERIPHERY OF THE SOUTHERN PLAINS RIDGE...ALONG WITH THE RETURN OF AMPLE MOISTURE/INSTABILITY IN THE FORM OF ALMOST DAILY MUCAPE VALUES OF AT LEAST 1000-2000 J/KG...SUGGESTS THAT PERIODIC SEVERE STORM CHANCES WILL EXIST...ALONG WITH CHANCES FOR LOCALLY HEAVY RAINFALL. WOULD BE RATHER SURPRISED IF THE CWA DOESN/T END UP IN AT LEAST 1 SPC SLIGHT RISK DURING THE FRI-MON PERIOD...AND POSSIBLY ALL DAYS. IN SUMMARY...AN ACTIVE PATTERN OF OFF AND ON THUNDERSTORM CHANCES WILL HIGHLIGHT THE EXTENDED...AND THERE ARE A BOAT LOAD OF DETAILS TO IRON OUT IN THE COMING DAYS. TEMPERATURE WISE...MADE OVERALL FEW CHANGES TO PREVIOUS FORECAST. HIGH TEMPS FRI-MON ARE FORECAST TO HOVER WITHIN A FEW DEGREES OF LATE JUNE NORMALS MOST AREAS...WITH LOW TO MID 80S PREVALENT ACROSS NEBRASKA ZONES...AND MID 80S TO LOW 90S IN NORTH CENTRAL KS. OBVIOUSLY THE TEMPERATURE DETAILS WILL BE HEAVILY MODULATED BY THE PLACEMENT/TIMING OF CONVECTION...AND HOW FAR NORTH OR SOUTH THE QUASI-STATIONARY EAST-WEST FRONT WILL BE SHOVED AROUND. ALTHOUGH USED A MODEL/GUIDANCE BLEND FOR HIGHS EACH DAY...THE 00Z ECMWF ALONE SEEMS TO BE A BIT MORE AGGRESSIVE BRINGING WARMER AIR NORTH INTO MUCH OF THE CWA FRI-MON...SUGGESTING THAT ESPECIALLY KS ZONES COULD SEE MORE IN THE WAY OF 90S VERSUS UPPER 80S. TIME WILL TELL. MORNING LOWS WILL GENERALLY FALL BETWEEN THE UPPER 50S AND MID 60S EACH MORNING. && .AVIATION...18Z TAF. PRIMARY FORECAST CONCERN FOR THIS TAF PERIOD LIES WITH A FRONTAL BOUNDARY PUSHING THROUGH THE AREA AND THUNDERSTORM CHANCES. A LARGE UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO MAKE ITS WAY ONTO THE PLAINS TODAY...AND IS EXPECTED TO BE THE FORCING BEHIND ANOTHER ROUND OF THUNDERSTORMS. AT THE SURFACE...LOW PRESSURE CURRENTLY SITS OVER NC KS...WITH A FRONTAL BOUNDARY EXTENDING EAST NEAR THE NE/KS BORDER AND ANOTHER NORTH THROUGH THE GENERAL AREA OF THE TERMINAL. THIS IS MAKING THE WIND FORECAST TRICKY...BUT AM EXPECTING EASTERLY WINDS TO REMAIN THE CASE THIS AFTERNOON...GRADUALLY GETTING A MORE NORTHERLY COMPONENT THIS EVENING...BEFORE BECOMING NORTHWESTERLY TONIGHT. EXACT STARTING TIME/POINT FOR THUNDERSTORM ACTIVITY A LITTLE DIFFICULT TO NAIL DOWN...BUT AM EXPECTING THE BETTER CHANCES FOR THUNDERSTORMS TO AFFECT THE TERMINAL AREA TO COME IN THE MID AFTERNOON TO EARLY EVENING HOURS. OBVIOUSLY ONCE ACTIVITY ACTUALLY STARTS THE TIMES MAY HAVE TO BE ADJUSTED. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT/AVIATION...ADO LONG...PFANNKUCH
Hazardous weather outlook, Jun 20, 12:05 PM CDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1205 PM CDT MON JUN 20 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 211200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 1205 PM CDT MON JUN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA...ESPECIALLY DURING THE MID AFTERNOON THROUGH EVENING HOURS. THERE WILL BE THE POTENTIAL FOR HAIL UP TO THE SIZE OF TENNIS BALLS...DAMAGING WIND GUSTS TO 70 MPH...AND ISOLATED TORNADOES. THE PRIMARY RISK FOR SEVERE WEATHER...INCLUDING TORNADOES...FOCUSES ALONG AND NORTH OF A LINE FROM RAVENNA TO GENEVA NEBRASKA. LOCALLY HEAVY RAINFALL IN EXCESS OF ONE INCH IS POSSIBLE ACROSS THE OUTLOOK AREA THROUGH TONIGHT...WHICH COULD LEAD TO FLOODING CONCERNS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE A CHANCE FOR ISOLATED THUNDERSTORMS ACROSS THE OUTLOOK AREA ON TUESDAY. A FEW MAY BE ON THE STRONG SIDE...WITH HAIL UP TO THE SIZE OF NICKELS AND GUSTY WINDS UP TO 50 MPH POSSIBLE. BETWEEN FRIDAY NIGHT AND SUNDAY...THERE ARE VARIOUS...OFF AND ON CHANCES FOR THUNDERSTORMS ACROSS THE OUTLOOK AREA. ALTHOUGH IT IS TOO EARLY TO DETERMINE SPECIFICS...IT IS LIKELY THAT AT LEAST A FEW SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS WILL AFFECT THE REGION DURING THIS TIME...ALONG WITH THE POSSIBILITY OF LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING...ESPECIALLY NORTH OF A LINE FROM RAVENNA TO GENEVA NEBRASKA. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) ADO/PFANNKUCH
In the hours before
Local storm report, Jun 20, 4:50 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
450 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL 5 S GRAND ISLAND 40.85N 98.37W
06/20/2011 E1.75 INCH HALL NE TRAINED SPOTTER
GOLF BALL SIZE HAIL JUST NORTH OF INTERSTATE 80.
&&
REEDLocal storm report, Jun 20, 4:54 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
454 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM HAIL GRAND ISLAND 40.92N 98.37W
06/20/2011 E1.00 INCH HALL NE AMATEUR RADIO
QUARTER SIZE HAIL REPORTED ON THE NORTHWEST PART OF GRAND
ISLAND.
&&
ODERLocal storm report, Jun 20, 5:01 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
501 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM HAIL GRAND ISLAND 40.92N 98.37W
06/20/2011 E0.88 INCH HALL NE BROADCAST MEDIA
NICKEL SIZE HAIL WEST OF GRAND ISLAND AT HUSKER HIGHWAY
AND HWY 30 INTERSECTION.
&&
NWSLocal storm report, Jun 20, 5:04 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
504 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM HAIL 10 S AURORA 40.72N 98.00W
06/20/2011 E0.88 INCH HAMILTON NE EMERGENCY MNGR
NICKEL SIZE HAIL 10 MILES SOUTH OF AURORA ON HIGHWAY 14.
&&
NWSLocal storm report, Jun 20, 5:09 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
509 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM TORNADO 3 WSW ROCKVILLE 41.10N 98.88W
06/20/2011 SHERMAN NE STORM CHASER
TORNADO ON THE GROUND JUST LIFTED.
&&
NWSLocal storm report, Jun 20, 5:16 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
516 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND DMG GRAND ISLAND 40.92N 98.37W
06/20/2011 HALL NE LAW ENFORCEMENT
A LARGE TREE FELL ON A HOUSE NEAR ENGLEMAN AND ABBOTT
ROADS ON THE WEST SIDE OF GRAND ISLAND.
&&
ODERThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:58 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper | 62 min |
| Jun 19, 9:25 PM CDT | Tornado Warning | GID | Furnas | 35 min |
| Jun 19, 9:48 PM CDT | Tornado Warning | GID | Furnas, Gosper | 27 min |
| Jun 19, 9:56 PM CDT | Tornado Warning | GID | Furnas | 34 min |
| Jun 19, 10:02 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper, Harlan, Phelps | 58 min |
| Jun 19, 10:21 PM CDT | Areal Flood Warning | GID | Furnas, Gosper | 12 hr |
| Jun 19, 10:29 PM CDT | Tornado Warning | GID | Furnas, Harlan | 46 min |
| Jun 19, 10:53 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan, Kearney, Phelps | 67 min |
| Jun 19, 11:14 PM CDT | Tornado Warning | GID | Franklin, Harlan, Kearney, Phelps | 31 min |
| Jun 19, 11:15 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard, Sherman, Valley | 45 min |
| Jun 19, 11:26 PM CDT | Special Weather Statement | GID | Dawson | 34 min |
| Jun 19, 11:53 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard | 52 min |
| Jun 19, 11:55 PM CDT | Special Weather Statement | GID | Kearney | 35 min |
| Jun 20, 12:03 AM CDT | Severe Thunderstorm Warning | GID | Dawson | 42 min |
| Jun 20, 12:21 AM CDT | Special Weather Statement | GID | Polk | 9 min |
| Jun 20, 12:29 AM CDT | Special Weather Statement | GID | Gosper | 31 min |
| Jun 20, 12:33 AM CDT | Special Weather Statement | GID | Adams | 27 min |
| Jun 20, 12:37 AM CDT | Severe Thunderstorm Warning | GID | Adams, Buffalo, Hall, Kearney | 38 min |
| Jun 20, 12:37 AM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper | 38 min |
| Jun 20, 12:39 AM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard, Merrick, Nance | 51 min |
| Jun 20, 12:42 AM CDT | Severe Thunderstorm Warning | GID | Dawson | 48 min |
| Jun 20, 12:52 AM CDT | Tornado Warning | GID | Furnas, Gosper | 23 min |
| Jun 20, 1:08 AM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper, Harlan, Phelps | 52 min |
| Jun 20, 1:24 AM CDT | Severe Thunderstorm Warning | GID | Merrick, Nance | 51 min |
| Jun 20, 1:29 AM CDT | Special Weather Statement | GID | Valley | 31 min |
| Jun 20, 1:29 AM CDT | Severe Thunderstorm Warning | GID | Dawson, Gosper, Phelps | 31 min |
| Jun 20, 1:42 AM CDT | Severe Thunderstorm Warning | GID | Buffalo, Kearney, Phelps | 48 min |
| Jun 20, 1:51 AM CDT | Severe Thunderstorm Warning | GID | Polk | 39 min |
| Jun 20, 2:02 AM CDT | Tornado Warning | GID | Merrick, Polk | 28 min |
| Jun 20, 2:07 AM CDT | Severe Thunderstorm Warning | GID | Adams, Buffalo, Hall, Kearney | 38 min |
| Jun 20, 2:30 AM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard, Nance | 14 min |
| Jun 20, 3:07 AM CDT | Special Weather Statement | GID | Merrick | 23 min |
| Jun 20, 3:25 AM CDT | Severe Thunderstorm Warning | GID | Hamilton, Merrick, Polk, York | 35 min |
| Jun 20, 3:55 AM CDT | Severe Thunderstorm Warning | GID | Merrick, Polk, York | 32 min |
| Jun 20, 4:40 AM CDT | River Flood Warning | GID | Buffalo, Kearney | 8 days |
| Jun 20, 2:20 PM CDT | Tornado Warning | GID | Furnas, Harlan | 40 min |
| Jun 20, 2:57 PM CDT | Tornado Warning | GID | Furnas, Harlan | 33 min |
| Jun 20, 3:19 PM CDT | Special Weather Statement | GID | Phelps | 26 min |
| Jun 20, 3:23 PM CDT | Severe Thunderstorm Warning | GID | Dawson, Gosper, Phelps | 52 min |
| Jun 20, 3:29 PM CDT | Tornado Warning | GID | Furnas, Harlan, Phelps | 19 min |
| Jun 20, 3:29 PM CDT | Tornado Warning | GID | Buffalo, Dawson, Gosper, Phelps | 31 min |
| Jun 20, 3:49 PM CDT | Special Weather Statement | GID | Buffalo | 26 min |
| Jun 20, 3:58 PM CDT | Tornado Warning | GID | Buffalo, Dawson, Gosper, Phelps | 47 min |
| Jun 20, 4:03 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Sherman | 42 min |
| Jun 20, 4:24 PM CDT | Special Weather Statement | GID | Clay, Fillmore, Hamilton, York | 51 min |
| Jun 20, 4:33 PM CDT | Tornado Warning | GID | Buffalo, Sherman | 42 min |
| Jun 20, 4:40 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Hall, Hamilton, Howard, Merrick and 1 more | 31 min |
| Jun 20, 4:46 PM CDT | Tornado Warning | GID | Buffalo, Sherman | 44 min |
| Jun 20, 5:05 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Greeley, Hall, Hamilton, Howard and 4 more | 55 min |
| Jun 20, 5:08 PM CDT | Severe Thunderstorm Warning | GID | Sherman, Valley | 52 min |
| Jun 20, 5:25 PM CDT | Tornado Warning | GID | Greeley, Howard, Sherman, Valley | 50 min |
| Jun 20, 5:35 PM CDT | Special Weather Statement | GID | Thayer | 25 min |
| Jun 20, 5:39 PM CDT | Tornado Warning | GID | Hamilton, Merrick, Polk, York | 36 min |
| Jun 20, 5:44 PM CDT | Tornado Warning | GID | Polk, York | 31 min |
| Jun 20, 5:53 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Hamilton, Howard, Merrick, Nance, Polk and 3 more | 52 min |
| Jun 20, 6:00 PM CDT | Areal Flood Warning | GID | Greeley, Howard, Sherman, Valley | 6 hr |
| Jun 20, 6:00 PM CDT | Tornado Warning | GID | Hamilton, Merrick, Polk, York | 45 min |
| Jun 20, 6:20 PM CDT | Special Weather Statement | GID | Furnas | 25 min |
| Jun 20, 6:31 PM CDT | Severe Thunderstorm Warning | GID | Furnas | 44 min |
| Jun 20, 6:43 PM CDT | Severe Thunderstorm Warning | GID | Merrick, Nance, Polk | 17 min |
Nearby
Tornado Warnings in Nebraska, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.